Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 47, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 5, 2013, 3:04 PM CDT for Craighead County, Greene County, Lawrence County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2013, 3:04 PM CDT (20:04 UTC)
- Expired
- Jul 5, 2013, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craighead County, AR, Greene County, AR, Lawrence County, AR
The radar
The Memphis radar (KNQA), 118 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 433 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
150
WGUS54 KMEG 052004
FFWMEG
ARC031-055-075-052300-
/O.NEW.KMEG.FF.W.0047.130705T2004Z-130705T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
304 PM CDT FRI JUL 5 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
WESTERN GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
* UNTIL 600 PM CDT
* AT 304 PM CDT... 1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1
TO 3 INCHES OF RAIN OVER THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BONO AND
LAKE FRIERSON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3615 9083 3615 9081 3617 9081 3621 9077
3621 9061 3586 9073 3586 9097 3594 9106
$$1 follow-up statement
860
WGUS74 KMEG 052138
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
438 PM CDT FRI JUL 5 2013
ARC031-055-075-052149-
/O.CAN.KMEG.FF.W.0047.000000T0000Z-130705T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIGHEAD AR-GREENE AR-LAWRENCE AR-
438 PM CDT FRI JUL 5 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
LAWRENCE...WESTERN GREENE AND NORTHWESTERN CRAIGHEAD COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3615 9083 3615 9081 3617 9081 3621 9077
3621 9061 3586 9073 3586 9097 3594 9106
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 12:49 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 5, 12:49 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1249 PM CDT FRI JUL 5 2013 .UPDATE... UPDATED FOR AVIATION. && .PREV DISCUSSION... /ISSUED 1037 AM CDT FRI JUL 5 2013/ DISCUSSION...WATER VAPOR SATELLITE/UPPER AIR PROFILERS/WSR-88D VAD WIND PROFILES PLACE AN UPPER LEVEL LOW OVER NEAR THE LAKE OF THE OZARKS IN MISSOURI WITH A WARM CONVEYOR BELT OF MOISTURE EXTENDING INTO THE APPALACHIANS THIS MORNING. VISIBLE SATELLITE TRENDS INDICATE A LAYER OF STRATUS CLOUDS ACROSS AREAS EAST OF THE MISSISSIPPI RIVER. THESE LOW CLOUDS HAVE BEEN GRADUALLY THINNING AS TEMPERATURES WARM FROM THE 70S AS OF 10 AM CDT. LATEST SHORT TERM TRENDS SUGGEST A POTENTIAL FOR ISOLATED TO PERHAPS SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON ACROSS THE MID SOUTH AS CONVECTIVE TEMPERATURES IN THE LOWER TO MIDDLE 80S ARE REACHED. WILL MAKE SOME ADJUSTMENTS TO TEMPERATURES...POPS...AND SKY COVER TO ACCOUNT FOR SHORT TERM TRENDS. OTHERWISE...FORECAST OVERALL IN GOOD SHAPE. UPDATED GRIDS WILL BE AVAILABLE SHORTLY. CJC PREV DISCUSSION... /ISSUED 649 AM CDT FRI JUL 5 2013/ DISCUSSION... UPDATED AVIATION DISCUSSION FOR 12Z CYCLE. PREV DISCUSSION... /ISSUED 328 AM CDT FRI JUL 5 2013/ DISCUSSION... THE WEATHER PATTERN REMAINS VIRTUALLY UNCHANGED ACROSS THE US...FEATURING A STRONG THERMAL RIDGE OVER THE WEST AND A DEEP TROUGH POSITIONED JUST WEST OF THE MISSISSIPPI RIVER VALLEY. THIS PATTERN HAD BEEN IN PLACE FOR SEVERAL DAYS NOW AND DOES NOT SHOW ANY SIGNS OF BREAKING DOWN QUICKLY. MODELS HAVE NOT HANDLED THIS UNUSUAL PATTERN WELL AT ALL CONSISTENTLY FORECASTING THE TROUGH TO RETROGRADE ALLOWING A TROPICAL PLUME OF MOISTURE TO SHIFT FROM ACROSS ALABAMA CLOSER TO THE MISSISSIPPI RIVER VALLEY ENHANCING POPS ACROSS THE MIDSOUTH. INSTEAD MOST OF THIS REGION HAS REMAINED DRY WITH THE EXCEPTION OF A FEW STRAY SHOWERS...ONE WHICH HAPPENED TO HIP THE MEMPHIS METRO AREA YESTERDAY EVENING. WILL BASE THE FIRST 48 HOURS OR SO OF THIS FORECAST PACKAGE ON ONE OF MY FAVORITE FORECAST TOOLS FOR THIS TIME OF YEAR...CONSISTENCY. GUIDANCE NO LONGER SHOWS THE TROUGH SHIFTING TO THE WEST...IN FACT BEGINS TO SHIFT IT OFF TO THE EAST AFTER ABOUT 48 HOURS. AS LONG AS WE REMAIN NEAR THE AXIS OR TO THE WEST OF THE TROUGH...MOST OF THE MIDSOUTH WILL REMAIN DRY. THE EXCEPTION WILL BE IN WEST TENNESSEE AND NORTHEAST MISSISSIPPI NEAR THE TENNESSEE RIVER AND ALABAMA STATE LINE. THIS REGION WILL LIKELY SEE PERIODS OF RAIN AND THUNDERSTORMS AS SPOKES OF ENERGY ROTATE AROUND THE BASE OF THE TROUGH. TEMPERATURES ACROSS EAST ARKANSAS...WEST TENNESSEE NEAR THE MISSISSIPPI RIVER AND THE MISSOURI BOOTHEEL WILL BE NEAR NORMAL...GENERALLY AROUND 90 DEGREES...WITH COOLER CONDITIONS FARTHER EAST WHERE CLOUDS AND PRECIPITATION WILL BE MORE ABUNDANT. NEAR THE TENNESSEE RIVER AND ALABAMA STATE LINE...TEMPERATURES MAY STRUGGLE TO CLIMB OUT OF THE LOW 80S. A GENERAL WARMING TREND IS EXPECTED SATURDAY AND SUNDAY AREA WIDE. EARLY NEXT WEEK...WE MAY FINALLY SEE THE LOW MAKE SOME PROGRESS TO THE EAST. WILL ADVERTISE A DRY FORECAST NEARLY AREA WIDE MONDAY...WITH THE EXCEPTION BEING NEAR TUPELO WHERE A FEW SHOWERS WILL REMAIN POSSIBLE. WE SHOULD SEE TEMPERATURES CONTINUE TO TREND WARMER THROUGH MIDWEEK. HIGHS BY TUESDAY ARE EXPECTED TO BE ABOVE NORMAL FOR THE FIRST TIME IN A WHILE...GENERALLY IN THE MIDDLE 90S AS A RIDGE BUILDS IN FROM THE WEST AND THE PERSISTENT TROUGH FINALLY TRACKS NEAR THE ATLANTIC COAST. MIDWEEK...THE RIDGE WILL STRENGTHEN OVER THE WESTERN STATES...RESULTING IN NORTHWEST FLOW ACROSS THE MIDSOUTH. GUIDANCE SUGGESTS A COLD FRONT WILL ARRIVE LATE IN THE WORK WEEK...POSSIBLY LATE THURSDAY OR EARLY FRIDAY. WILL INCREASE POPS SLIGHTLY FOR THIS TIME PERIOD...BUT REMAIN SKEPTICAL UNTIL WE BEGIN TO SEE BETTER PERFORMANCE FROM THE MODELS. && .AVIATION... 18Z TAFS UPDATED... SIMILAR TO THURSDAY... EXPECT SHRA/ISOLATED TSRA TO FORM WITH DAYTIME HEATING...FOLLOWING BURN OFF OF THE MORNING MVFR/IFR STRATUS. MOVEMENT OF STORMS WILL BE LARGELY DETERMINED BY STORM INTERACTIONS...WITH A SLIGHT DRIFT TO THE WEST. REGARDING SHRA/TSRA COVERAGE...EXPECT TWO AREAS INITIALLY. THE FIRST OVER THE AR DELTA WEST OF MEM...NEAR AN OLD OUTFLOW BOUNDARY FROM THURSDAY EVENING. THE SECOND CONVECTIVE AREA... ALONG THE WESTERN PERIPHERY OF THE SUBTROPICAL MOISTURE PLUME... NEAR TUP AND MKL. AREAS IN BETWEEN...INCLUDING MEM... MAY SEE LOWER SHRA/TSRA COVERAGE THROUGH 21Z. WITH VERY LIGHT WINDS BELOW FL030 AND HIGH RESIDUAL MOISTURE... EXPECT REFORMATION OF MVFR/IFR CIGS AFTER 06Z TONIGHT. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 88 70 89 72 / 20 20 20 20 MKL 84 67 86 68 / 30 30 40 20 JBR 89 66 91 69 / 20 20 20 10 TUP 84 68 86 70 / 30 40 50 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 5, 1:09 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 109 PM CDT FRI JUL 5 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061000- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 109 PM CDT FRI JUL 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN ISOLATED STRONG TO PERHAPS SEVERE THUNDERSTORM OR TWO IS POSSIBLE ACROSS THE MID SOUTH THROUGH EARLY EVENING. DAMAGING WINDS IS THE MAIN SEVERE WEATHER THREAT ALONG WITH A POTENTIAL FOR LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 5, 12:54 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1254 PM CDT FRI JUL 5 2013
ARZ027-051830-
POINSETT AR-
1254 PM CDT FRI JUL 5 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 130 PM CDT FOR...
CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING DIME TO PENNY SIZE HAIL AND WINDS TO
45 MPH WAS LOCATED OVER STEWART AT 1254 PM CDT. THE STORM WAS NEARLY
STATIONARY.
VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN POINSETT COUNTY SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3564 9048 3547 9050 3545 9061 3545 9062
3554 9063
TIME...MOT...LOC 1754Z 182DEG 1KT 3548 9059Special weather statement, Jul 5, 1:29 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 129 PM CDT FRI JUL 5 2013 ARZ027-035-051900- CROSS AR-POINSETT AR- 129 PM CDT FRI JUL 5 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 200 PM CDT FOR... NORTH CENTRAL CROSS COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PENNY SIZE HAIL WINDS TO 50 MPH WAS LOCATED OVER BAY VILLAGE AT 129 PM CDT...MOVING WEST AT 10 MPH. VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CROSS AND POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3539 9074 3550 9071 3557 9054 3544 9054 TIME...MOT...LOC 1829Z 079DEG 7KT 3545 9067
Special weather statement, Jul 5, 2:56 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 256 PM CDT FRI JUL 5 2013 ARZ017-018-026-052030- CRAIGHEAD AR-GREENE AR-LAWRENCE AR- 256 PM CDT FRI JUL 5 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 330 PM CDT FOR... NORTH CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PENNY SIZE HAIL OR LARGER AND WINDS TO 50 MPH WAS LOCATED 4 MILES SOUTHWEST OF FONTAINE AT 256 PM CDT...MOVING SOUTH AT 5 MPH. VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CRAIGHEAD...GREENE AND LAWRENCE COUNTIES...INCLUDING LOCATIONS NEAR BONO...HOXIE AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3607 9102 3611 9077 3591 9072 3587 9094 TIME...MOT...LOC 1956Z 357DEG 4KT 3596 9086
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:54 PM CDT | Special Weather Statement | MEG | Poinsett | 36 min |
| Jul 5, 1:29 PM CDT | Special Weather Statement | MEG | Poinsett | 31 min |
| Jul 5, 1:34 PM CDT | Areal Flood Advisory | MEG | Cross, Poinsett | 116 min |
| Jul 5, 2:56 PM CDT | Special Weather Statement | MEG | Lawrence | 34 min |
| Jul 5, 3:47 PM CDT | Special Weather Statement | MEG | Crittenden | 28 min |
| Jul 5, 4:19 PM CDT | Special Weather Statement | MEG | St. Francis | 26 min |
| Jul 5, 4:36 PM CDT | Special Weather Statement | MEG | Phillips | 24 min |
| Jul 5, 4:58 PM CDT | Special Weather Statement | MEG | Phillips | 32 min |
| Jul 5, 5:26 PM CDT | Special Weather Statement | MEG | Phillips | 34 min |
| Jul 5, 5:29 PM CDT | Flash Flood Warning | MEG | St. Francis | 6 hr |
| Jul 5, 6:04 PM CDT | Special Weather Statement | MEG | Phillips | 26 min |
| Jul 5, 6:53 PM CDT | Special Weather Statement | MEG | Phillips | 37 min |
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.